MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1093/ajhp/zxac380

Медицинская библиотека · American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists · 2023

Lanthanum masquerading as foreign body ingestion in a critically ill patient with end-stage renal disease.

Rappaport Stephen H, Vineyard Tedd, Hack Madelaine, Shah Tanya, Dooley Joseph W

Клинический случайСтатьяПеревод в очереди

Аннотация

PURPOSE: Medication use may affect imaging results. In this case study, we report a case of lanthanum ingestion resulting in imaging consistent with ingested metallic foreign bodies.

SUMMARY: Hyperphosphatemia affects most patients with end-stage renal disease (ESRD) and is associated with morbidity and mortality. Lanthanum carbonate reduces daily phosphate absorption and is indicated as a non-calcium-based phosphate binder in patients with ESRD. A 58-year-old man with a medical history of stage 5 chronic kidney disease was admitted to the intensive care unit (ICU) for hyperkalemia and acute respiratory failure after a missed dialysis session. He required vasopressors, intubation, and continuous renal replacement therapy. Admission imaging demonstrated several ingested metallic foreign bodies within the colon. There was consideration of colorectal surgery and gastroenterology consultation. On the initial medication reconciliation, no medications that would have the radiographic appearance of ingested metallic foreign bodies were identified. On further review of prescription data available through the electronic medical record, it was noted that the patient had recently filled a prescription for lanthanum despite its apparent discontinuation on a previous admission. After interviewing the patient's wife, it was confirmed that the patient had continued taking lanthanum and that he was swallowing it whole and not chewing it. No consultations or interventions were performed, and the metallic foreign bodies were no longer present on further imaging after a period of 35 days.

CONCLUSION

Escalation of care was avoided in this patient due to the performance of diligent medication reconciliation and recognition of the impact of lanthanum ingestion on imaging.

Для цитирования: Rappaport Stephen H, Vineyard Tedd, Hack Madelaine, Shah Tanya, Dooley Joseph W. Lanthanum masquerading as foreign body ingestion in a critically ill patient with end-stage renal disease.. American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists. 2023. DOI: 10.1093/ajhp/zxac380.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.